MAUDE Adverse Event Report: MEIXIN MEDICAL SUZHOU CO., LTD. KITTNER(BLUNT) DISSECTOR, 9/16 X 1/4" IN FOAM HOLDER 5/P; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

MEIXIN MEDICAL SUZHOU CO., LTD. KITTNER(BLUNT) DISSECTOR, 9/16 X 1/4" IN FOAM HOLDER 5/P; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 30-101
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported, "kittner sponges are breaking off with minimal force and surgeon is finding pieces.This is for dr (b)(6) total thyroidectomy.".
 
Additional Manufacturer Narrative
A user facility reported, "kittner sponges are breaking off with minimal force and surgeon is finding pieces.This is for dr (b)(6) total thyroidectomy." deroyal industries has requested return of the sample but it has not yet been returned.A supplier corrective action request (scar) was issued to the (b)(4).This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the kittner supplier (b)(4).Deroyal industries requested return of the sample and received it on july 8, 2024.Deroyal reviewed the sample and found that there was a blue spec over the gauze.The supplier was contacted through the scar.The device history record has been reviewed.The quality control inspection report of the lot number was inspected.Packs were inspected and all were found to be acceptable.An inventory check was also performed and no issues were found.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.The scar was returned from the vendor.(b)(4) confirmed that it could seen that blue x-ray debris were falling onto the gauze piece, but it could not be confirmed that kittner sponges were breaking off.An investigation was conducted by the vendor to determine the quality issue of the x-ray debris.A complaint to sales ratio was conducted from january 2022 through july 2024 and found to be less than (b)(4).Root cause: it was determined by (b)(4) that when kittner sponges are being made, the x-ray thread needs to be trimmed before the thread is sew onto the gauze.If the suitable length is not trimmed correctly the first time, it may need to be retrimmed.This could result in debris of blue x-ray thread being left on the sponges.Corrective and preventive actions taken by (b)(4): notifications of the x-ray debris issue has been made to all personnel on the kittner sponge production line which is requiring workers to be more careful when sewing and cutting the x-ray thread.It also stated that in the case of accidental breakage or repetitive trims, x-ray debris should be promptly picked out.The inspection process also requires that during full-inspection and packaging process, workers shall carefully inspect each sponge and promptly remove any foreign debris attached.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
KITTNER(BLUNT) DISSECTOR, 9/16 X 1/4" IN FOAM HOLDER 5/P
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
MEIXIN MEDICAL SUZHOU CO., LTD.
tuncun industrial zone
tongil town, wujiang
suzhou, 21521 6
CH  215216
Manufacturer (Section G)
DEROYAL INTERCONTINENTAL, S.R.L
km 7 autopista joaquin balague
pisano free zone bldg 49
santiago,
DR  
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19960636
Report Number3004605321-2024-00003
Device Sequence Number20603054
Product Code GDY
UDI-Device Identifier00749756024396
UDI-Public00749756024396
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-101
Device Lot Number60328761
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown